Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 16, 2006, 3:12 AM EDT for Broward County, Florida. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2006, 3:12 AM EDT (07:12 UTC)
- Expired
- May 16, 2006, 3:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:15 AM EDT | TSTM WND GST 50 | Cooper City, FL | ESTIMATED 50 MPH WIND GUST. |
| May 16, 3:32 AM EDT | TSTM WND GST 60 | Pompano Beach, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:08 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 160712 SVRMFL FLC011-160745- /O.NEW.KMFL.SV.W.0036.060516T0712Z-060516T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 312 AM EDT TUE MAY 16 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 345 AM EDT * AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAWGRASS MILLS MALL TO DAVIE...OR ALONG A LINE EXTENDING FROM SUNRISE TO DAVIE...AND MOVING NORTHEAST AT 40 MPH. * THE LINE OF STORMS WILL AFFECT... SAWGRASS MILLS MALL COOPER CITY FORT LAUDERDALE CORAL SPRINGS COCONUT CREEK SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2620 8040 2595 8023 2619 8003 2633 8027 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 160734 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 334 AM EDT TUE MAY 16 2006 FLC011-160745- /O.CON.KMFL.SV.W.0036.000000T0000Z-060516T0745Z/ BROWARD FL- 334 AM EDT TUE MAY 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR EASTERN BROWARD COUNTY... AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR COCONUT CREEK...OR ALONG A LINE EXTENDING FROM MARGATE TO POMPANO BEACH... MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING FOR SOUTHERN FLORIDA. LAT...LON 2620 8040 2595 8023 2619 8003 2633 8027 $$ GARCIA
000 WWUS52 KMFL 160749 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 348 AM EDT TUE MAY 16 2006 FLC011-160758- /O.EXP.KMFL.SV.W.0036.000000T0000Z-060516T0745Z/ BROWARD FL- 348 AM EDT TUE MAY 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY EXPIRED AT 345 AM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OVER WATER. HOWEVER...LOCALLY HEAVY RAIN...WIND GUSTS TO 50 MPH AND EXCESSIVE LIGHTNING IS STILL POSSIBLE OVER THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING FOR SOUTHERN FLORIDA. LAT...LON 2620 8040 2595 8023 2619 8003 2633 8027 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:52 PM EDT, 12 hours 20 minutes earlier.
Area forecast discussion, May 15, 2:52 PM EDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT MON MAY 15 2006 .DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS. SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY PROBLEM BEING LACK OF INSTABILITY. WILL WATCH. OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF LATE SEASON COOLER AIR ON TAP. && .MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS. && .FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 66 82 70 83 / 70 70 80 30 FORT LAUDERDALE 70 80 70 84 / 70 70 80 40 MIAMI 71 82 70 85 / 70 70 80 40 NAPLES 69 82 68 81 / 70 80 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 16, 12:19 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1219 AM EDT TUE MAY 16 2006 FLZ063-066>075-170415- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1203 AM EDT TUE MAY 16 2006 ...SEVERE THUNDERSTORMS POSSIBLE SOUTH FLORIDA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE AND A VERY UNSTABLE AIRMASS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. THE STORMS ARE EXPECTED TO MOVE INTO THE SOUTHWEST FLORIDA COASTAL AREAS AFTER MIDNIGHT AND PROGRESS ACROSS SOUTH FLORIDA AFFECTING THE SOUTHEAST METROPOLITAN COAST AFTER 3 AM. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL WITH THE STRONGEST STORMS. TORNADOES: THE ENVIRONMENT IS ALSO FAVORABLE FOR PRODUCING A FEW TORNADOES. WATERSPOUTS: THE STRONGEST STORMS AS THEY MOVE ACROSS THE MARINE AREAS, INCLUDING THE GULF COASTAL WATERS, LAKE OKEECHOBEE, AND THE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING DANGEROUS WATERSPOUTS. WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP THE SIZE OF PENNIES. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, May 16, 12:57 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1257 AM EDT TUE MAY 16 2006 FLZ069-070-073-075-160600- EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-WESTERN DADE- 1257 AM EDT TUE MAY 16 2006 AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BONITA SPRINGS TO 8 MILES SOUTHEAST OF GOODLAND TO 6 MILES NORTHWEST OF FLAMINGO...OR 11 MILES WEST OF EVERGLADES CITY...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL MOVE ONSHORE OVER COASTAL SECTIONS OF COLLIER AND MAINLAND MONROE COUNTIES. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, May 16, 2:13 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 AM EDT TUE MAY 16 2006 FLZ063-066>075-160715- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 213 AM EDT TUE MAY 16 2006 AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER GLADES, HENDRY, COLLIER AND MONROE COUNTIES MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL SPREAD EAST OVER PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES BY 3 AM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 20 min |
| May 16, 12:16 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| May 16, 12:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| May 16, 2:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| May 16, 3:23 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 67 min |
| May 16, 3:39 AM EDT | Special Marine Warning | MFL | 66 min | |
| May 16, 4:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| May 16, 5:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 11:04 AM EDT | Special Marine Warning | MFL | 56 min | |
| May 16, 12:16 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 35 min |
| May 16, 12:21 PM EDT | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 5 hr |
| May 16, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 12:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 16, 3:15 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.